Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 301, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2023, 12:43 AM CDT for LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2023, 12:43 AM CDT (05:43 UTC)
- Expired
- Aug 8, 2023, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:25 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 8, 12:25 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1225 AM CDT Tue Aug 8 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 948 PM CDT Mon Aug 7 2023 Another round of showers and thunderstorms is expected later tonight into Tuesday morning. Current convection in western Kansas will drop southeast, and will eventually merge with additional storms that are expected to develop after midnight mainly near and south of Interstate 40. There will be some severe weather threat with the storms overnight, and locally heavy rainfall is also expected, especially to the south of Highway 412 where storms will be most persistent. The main change to the forecast this evening is to bump up pops overnight in most places, with the other forecast elements looking good at this time. && .LONG TERM... (Tuesday through Monday) Issued at 212 PM CDT Mon Aug 7 2023 Convection will be ongoing Tuesday morning and gradually end from west to east into early afternoon with high temps again held below early August normals. A similar scenario is expected Tuesday night into Wednesday with widespread convection developing across western / central Plains and spreading ESE along and north of the gradually lifting warm front. Highest precip chances currently appear from NE OK through NW AR and expectation is that precip chances during this time frame will increase with later forecasts. A seasonably strong shortwave trough remains timed to pass across the region Wednesday afternoon / evening. Airmass recovery ahead of the associated cold front is the primary uncertainty with a chance of substantial destabilization beneath strong winds aloft along a corridor ahead of the advancing cold front. Assuming the early day convection clears in time the expectation is severe weather potential will increase across portions of E OK / W AR late Wednesday afternoon through evening before the front pushes further east. A brief lull in the active weather is likely Thursday with daily storm chances returning through next weekend. The evolution of the upper ridge is somewhat uncertain by this time but it appears the local area will remain on the periphery and beneath stronger flow aloft which will at least maintain a chance of unsettled conditions. && .AVIATION... (06Z TAFS) Issued at 1217 AM CDT Tue Aug 8 2023 Another round of TSRA will impact the E OK sites early in the period mainly between 08z-12z with MVFR vsbys in thunder included in TEMPO groups. TSRA axis may miss the NW AR sites, but will include a VCTS mention between 11-13z. KFSM will carry the same VSBY restrictions in two tempo groups between 09z-15z. Once thunder ends, VFR elements will prevail for the remainder of the period at all sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 74 94 70 / 50 40 40 20 FSM 88 75 93 73 / 70 30 40 30 MLC 90 76 95 72 / 60 20 30 20 BVO 88 70 92 65 / 40 50 40 20 FYV 86 70 87 66 / 50 50 60 40 BYV 86 69 86 66 / 40 60 70 40 MKO 86 72 92 68 / 60 30 40 20 MIO 89 69 89 65 / 30 60 60 30 F10 87 73 94 68 / 60 30 30 20 HHW 92 76 97 76 / 50 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....07 AVIATION...23
Hazardous weather outlook, Aug 7, 5:10 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Mon Aug 7 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Mon Aug 7 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly South of Highway 412.
ONSET...After Midnight.
FLASH FLOOD.
RISK...Limited.
AREA...South of Highway 412.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...South of Highway 412.
ONSET...After Midnight.
DISCUSSION...
Another thunderstorm complex is expected to affect parts of
eastern Oklahoma and western Arkansas after midnight tonight,
with the greatest impacts likely south of Highway 412. A few
severe storms will be possible, with large hail being the main
threat. Locally heavy rainfall will accompany the stronger storms,
which may lead to some localized flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...
Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Storms may be ongoing Tuesday morning across southeast Oklahoma
and western Arkansas, but will diminish in coverage as the
morning progresses. Another complex of storms is expected to
develop Tuesday night across Kansas and move southeast into
northeast Oklahoma and northwest Arkansas late Tuesday night, with
storms continuing into Wednesday morning. Wind will be the
primary severe threat with this complex.
Additional storms may develop Wednesday afternoon and evening along a
frontal boundary that will be moving through the area. However,
coverage and intensity of Wednesday afternoon and evening storms
will be dependent on the evolution and impacts of the previous
storm complex. Beyond Wednesday, isolated to scattered storm
chances remain possible into the upcoming weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 8, 12:26 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT Tue Aug 8 2023
OKZ075-076-080600-
Latimer OK-Le Flore OK-
1226 AM CDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of northeastern Latimer
and central Le Flore Counties through 100 AM CDT...
At 1225 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Fanshawe, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Red Oak... Fanshawe...
Talimena State Park... Lake Wister State Park...
Bengal... Heavener Runestone Park...
Hodgen... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3462 9446 3481 9512 3505 9515 3502 9444
TIME...MOT...LOC 0525Z 283DEG 32KT 3493 9499
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:26 AM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Aug 8, 12:46 AM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Aug 8, 1:12 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Aug 8, 1:14 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 46 min |
| Aug 8, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 31 min |
| Aug 8, 1:34 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| Aug 8, 2:03 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 27 min |
| Aug 8, 2:15 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Aug 8, 2:28 AM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 2:37 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 8, 2:43 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Aug 8, 2:52 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 38 min |
| Aug 8, 3:10 AM CDT | Special Weather Statement | TSA | McIntosh | 50 min |
| Aug 8, 3:19 AM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Aug 8, 3:29 AM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Aug 8, 3:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Muskogee | 84 min |
| Aug 8, 3:59 AM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| Aug 8, 4:19 AM CDT | Areal Flood Advisory | TSA | LeFlore | 67 min |
| Aug 8, 4:22 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Aug 8, 4:48 AM CDT | Special Weather Statement | TSA | McIntosh | 27 min |
| Aug 8, 5:08 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| Aug 8, 5:13 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Muskogee | 3 hr |
| Aug 8, 5:16 AM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 44 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Aug 8, 5:24 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 3 hr |
| Aug 8, 5:26 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Aug 8, 5:57 AM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Aug 8, 6:01 AM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| Aug 8, 6:21 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 39 min |
| Aug 8, 6:51 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 39 min |
| Aug 8, 7:36 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.